Alert archive / Indiana / Special Weather Statements in 2015
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 22, 2015, 2:21 AM EDT for Sullivan County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 2:21 AM EDT (06:21 UTC)
- Expired
- Jun 22, 2015, 3:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
County Sullivan County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
912
WWUS83 KIND 220621
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 AM EDT MON JUN 22 2015
INZ052-060-061-220700-
CLAY-GREENE-SULLIVAN-
221 AM EDT MON JUN 22 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN CLAY...WESTERN
GREENE AND NORTHERN SULLIVAN COUNTIES UNTIL 300 AM EDT...
AT 219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SULLIVAN...OR 16 MILES
NORTHEAST OF ROBINSON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SULLIVAN...
LINTON...
SHELBURN...
HYMERA...
DUGGER...
COALMONT...
JASONVILLE...
VICKSBURG...
SWITZ CITY...
LYONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3926 8757 3919 8705 3917 8705 3916 8698
3894 8706 3908 8763
TIME...MOT...LOC 0621Z 273DEG 22KT 3915 8748
$$
JHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:10 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 22, 1:10 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 110 AM EDT MON JUN 22 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 300 PM EDT SUN JUN 21 2015 A FRONT WILL MEANDER ACROSS CENTRAL INDIANA INTO NEXT WEEKEND. THIS WILL KEEP DAILY CHANCES FOR RAIN IN THE FORECAST. ABOVE AVERAGE TEMPERATURES EARLY THIS WEEK WILL GIVE WAY TO BELOW AVERAGE READINGS BY NEXT WEEKEND. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 955 PM EDT SUN JUN 21 2015 UPDATE... DECREASED POPS OVER CENTRAL PORTIONS OF THE FORECAST AREA OVER THE NEXT FEW HOURS DUE TO A LULL IN ACTIVITY. HOWEVER...SOME SHOWERS AND THUNDERSTORMS COULD RE-DEVELOP TONIGHT AS FRONT RETURNS NORTHEAST. CURRENT TEMPS ACROSS THE AREA ARE GENERALLY IN THE LOW TO MID 70S AND ARE PROJECTED TO FALL INTO THE UPPER 60S/LOW 70S TONIGHT. UPDATED GRIDS HAVE BEEN SENT. PREVIOUS DISCUSSION... FOR TONIGHT...FRONT WILL BEGIN TO RETURN TO THE NORTHEAST AS LOW PRESSURE ORGANIZES IN THE NORTHERN PLAINS. NOT A LOT OF SUPPORT WITH THIS FRONT SO WILL JUST GO WITH LOW CHANCE POPS SPREADING SOUTHWEST TO NORTHEAST WITH THE FRONT DURING THE NIGHT. WITH THE EXPECTED CLOUD COVER AND FRONT RETURNING WENT WITH A BLEND OF MOS/RAW MODEL DATA FOR LOW TEMPERATURES. && .SHORT TERM.../MONDAY THROUGH WEDNESDAY/ ISSUED AT 300 PM EDT SUN JUN 21 2015 FOCUS IS ON TIMING OF CHANCES OF RAIN THROUGH THE PERIOD. MODELS ARE CLOSE ENOUGH THAT A BLEND WAS USED. FRONT WILL BE MOVING NORTHEAST ACROSS THE FORECAST AREA DURING THE MORNING. CONTINUED WITH CHANCE POPS EARLY. AS THE FRONT MOVES NORTHEAST WARM AIR IN THE MID LEVELS WILL QUICKLY MOVE IN. THIS SHOULD CAP THE ATMOSPHERE ACROSS CENTRAL INDIANA BY AFTERNOON. WILL GO DRY ALL AREAS BY MID AFTERNOON. STRONG WARM ADVECTION WILL TRY TO PUSH TEMPERATURES ABOVE 90 MONDAY...BUT FEEL THAT THE WET GROUND WILL WIN OUT MOST AREAS AND KEEP READINGS IN THE UPPER 80S. WENT A LITTLE COOLER THAN MOS. FRONT WILL RETURN SOUTH MONDAY NIGHT AS A SURFACE LOW MOVES THROUGH THE GREAT LAKES. THIS WILL BRING A RETURN CHANCE FOR SHOWERS AND STORMS...MAINLY AFTER MIDNIGHT. WILL BRING POPS BACK IN FROM NORTHWEST TO SOUTHEAST DURING THE OVERNIGHT. WITH GOOD INSTABILITY AND DECENT WIND FIELDS...WOULD NOT BE SURPRISED TO SEE SOME SEVERE WEATHER AGAIN MONDAY NIGHT. FRONT WILL SINK SOUTH ACROSS THE AREA ON TUESDAY. CONTINUED WITH CHANCE POPS WITH BEST POPS IN THE MORNING...AND SOME DRY HOURS NORTH DURING THE AFTERNOON. THE FRONT RETURNS NORTH TUESDAY NIGHT AND WEDNESDAY KEEPING THE THREAT FOR RAIN ACROSS THE AREA. GENERALLY STUCK WITH A BLEND OF MODELS FOR TEMPERATURES. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ISSUED AT 215 PM EDT SUN JUN 21 2015 A FAIRLY ZONAL PATTERN BY MIDWEEK WILL BREAK DOWN NEXT WEEKEND AS AN UPPER TROUGH DIGS THROUGH THE GREAT LAKES. LIKE A BROKEN RECORD THE ACTIVE WEATHER PATTERN AS OF LATE WILL CONTINUE THROUGH THIS PERIOD AS A FRONTAL SYSTEM REMAINS ACROSS INDIANA AND A SERIES OF SYSTEMS TRACK EAST TO SOUTHEAST ACROSS OUR REGION WITH THE STRONGER OF THE SYSTEM SET TO IMPACT THE FORECAST AREA EARLY THURSDAY AND AGAIN ON SATURDAY. ENSEMBLES ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION REFLECTED THIS UNSETTLED PATTERN WELL. WENT WITH CHANCE POPS MOST PERIODS WITH LIKELY POPS ACROSS OUR NORTH WEDNESDAY NIGHT/EARLY THURSDAY MORNING AND SLIGHT CHANCE POPS MOST AREAS FRIDAY. TEMPERATURES WILL BE NEAR SEASONAL VALUES EARLY ON...BUT WILL BECOME COOLER TOWARDS NEXT WEEKEND. && .AVIATION /DISCUSSION FOR THE 22/06Z TAFS/... ISSUED AT 110 AM EDT MON JUN 22 2015 MAINLY VFR AT THE SITES OUTSIDE OF POTENTIAL FOR MVFR FOG NEAR DAYBREAK. STORMS HAVE CLEARED THE AREA AND APPEAR UNLIKELY TO REDEVELOP OVERNIGHT...SO WILL CARRY NO MENTION. ESPECIALLY AT SITES THAT GOT RAIN THIS EVENING...SOME FOG APPEARS LIKELY. WILL TAKE HUF AND BMG DOWN TO 3SM OWING TO THE RAIN THAT HAS FALLEN...AND AT LEAST PARTIAL CLEARING WHICH HAS BEEN OCCURRING. WILL ALSO CARRY A BCFG MENTION THERE AS THERE IS OUTSIDE POTENTIAL FOR WORSE FOG...BUT THIS IS NOT SUPPORTED BY LAMP GUIDANCE AT THIS TIME. WINDS WILL GENERALLY BE 10KT OR LESS OVERNIGHT AND LIKELY LIGHT AND VARIABLE AT THE OUTLYING SITES. WINDS WILL BECOME GUSTY OUT OF THE SOUTHWEST DURING THE DAY MONDAY...AS HIGH AS THE LOW 20KT RANGE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50/TDUD SHORT TERM...50 LONG TERM...SMF AVIATION...NIELD/JH VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 21, 9:55 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 955 PM EDT SUN JUN 21 2015 INZ021-028>031-035>049-051>057-060>065-067>072-230200- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 955 PM EDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH TONIGHT...BUT THE SEVERE THREAT HAS SUBSIDED. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF BIG RACCOON...BIG WALNUT...AND WILDCAT CREEKS...AS WELL AS THE WHITE...EAST FORK OF THE WHITE...EEL...TIPPECANOE...AND WABASH RIVERS. HAZARDS: CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED VISIBILITY REDUCTIONS AND FLOODING. RIVER FLOODING AFFECTING RESIDENTIAL AREAS...ROADS...AND AGRICULTURAL LAND NEAR RIVERS AND CREEKS. TIMING: OVERNIGHT HOURS FOR ADDITIONAL THUNDERSTORMS. RIVER FLOODING ONGOING. DISCUSSION: A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA AND STALL OUT OVER SOUTHERN INDIANA TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE NEAR THE FRONTAL ZONE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE THROUGHOUT THE PERIOD. PRESENT INDICATIONS SUGGEST A RISK FOR SEVERE STORMS BOTH MONDAY AND TUESDAY...WITH THE GREATER THREAT ON TUESDAY. RIVER FLOODING IS EXPECTED TO CONTINUE THIS WEEK ALONG PORTIONS OF BIG RACCOON...BIG WALNUT...AND WILDCAT CREEKS...AS WELL AS THE WHITE...EAST FORK OF THE WHITE...EEL...TIPPECANOE...AND WABASH RIVERS. DISCUSSION: A FRONTAL SYSTEM IS EXPECTED TO MEANDER NEARBY FOR MOST OF THIS UPCOMING WEEK...RESULTING IN PERIODIC CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND TONIGHT. SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT ON MONDAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 21, 8:49 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
849 PM EDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 4 SW REELSVILLE 39.50N 87.00W
06/21/2015 M2.75 INCH PUTNAM IN CO-OP OBSERVER
STORM TOTAL OF 2.75 INCHES. RAIN HAS FINALLY STOPPED.
&&
LEESpecial weather statement, Jun 22, 2:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 AM EDT MON JUN 22 2015
INZ052-060-061-220700-
CLAY-GREENE-SULLIVAN-
221 AM EDT MON JUN 22 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN CLAY...WESTERN
GREENE AND NORTHERN SULLIVAN COUNTIES UNTIL 300 AM EDT...
AT 219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SULLIVAN...OR 16 MILES
NORTHEAST OF ROBINSON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SULLIVAN...
LINTON...
SHELBURN...
HYMERA...
DUGGER...
COALMONT...
JASONVILLE...
VICKSBURG...
SWITZ CITY...
LYONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3926 8757 3919 8705 3917 8705 3916 8698
3894 8706 3908 8763
TIME...MOT...LOC 0621Z 273DEG 22KT 3915 8748
JHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:41 PM EDT | River Flood Warning | IND | Putnam | 19 hr |
| Jun 22, 3:57 AM EDT | Areal Flood Warning | IND | Daviess, Knox | 5 hr |
| Jun 22, 8:39 AM EDT | River Flood Warning | IND | Clay, Greene | 27 hr |
Nearby
Special Weather Statements in Indiana, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.